MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER RX5MM10CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER RX5MM10CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.Please note that the catalog number of the reported device is not sold in the u.S.However, it is similar to other saber pta catheters that are sold in the u.S.
 
Event or Problem Description
A 5mm x 10cm x 155cm saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter ruptured at approximately nominal pressure during use.Therefore, it was replaced with a 6mm x 10cm x 155cm saber rx pta balloon and the procedure was completed.There was no reported patient injury.The lesion was the iliac artery which had a chronic total occlusion (cto).The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
A 5mm x 10cm x 155cm saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter ruptured at approximately nominal pressure during use.Therefore, it was replaced with a 6mm x 10cm x 155cm saber rx pta balloon and the procedure was completed.There was no reported patient injury.The lesion was the iliac artery which had a chronic total occlusion (cto).The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82171800 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion may have contributed to the reported event.A chronically occluded vessel makes crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER RX5MM10CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10817161
Report Number9616099-2020-04045
Device Sequence Number1768249
Product Code LIT
UDI-Device Identifier20705032069929
UDI-Public20705032069929
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number51005010L
Device Lot Number82171800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X10X155 SABER RX PTA